Alert archive / Tennessee / Freeze Warnings in 2007

Freeze Warning 9, NWS Nashville, TN

November 7, 200739 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Nov 7, 2007, 3:34 AM CST for 39 counties in Tennessee. It took effect at Nov 8, 2007, 12:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2007, 3:34 AM CST (09:34 UTC)
In effect from
Nov 8, 2007, 12:00 AM CST
Expired
Nov 8, 2007, 7:00 AM CST
In force
7 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1926 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 070934
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
334 AM CST WED NOV 7 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-072200-
/O.UPG.KOHX.FZ.A.0004.071108T0600Z-071108T1300Z/
/O.NEW.KOHX.FZ.W.0009.071108T0600Z-071108T1300Z/
/O.CON.KOHX.FZ.W.0008.000000T0000Z-071107T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
334 AM CST WED NOV 7 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE
WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING. 

TEMPERATURES EARLY THIS MORNING AND AGAIN THURSDAY MORNING WILL
RANGE FROM THE MID 20S TO LOWER 30S ACROSS MOST OF THE AREA.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

07
1 follow-up statement
000 
WWUS74 KOHX 071614
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1014 AM CST WED NOV 7 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-081300-
/O.CON.KOHX.FZ.W.0009.071108T0600Z-071108T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1014 AM CST WED NOV 7 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CST THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CST THURSDAY. 

LOW TEMPERATURES WILL BE IN THE 20S FOR MOST OF MIDDLE TENNESSEE...AND
AROUND 30 IN THE CITIES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. SINCE MOST AREAS ALREADY EXPERIENCED A HARD
FREEZE WEDNESDAY MORNING...THIS WILL BE THE LAST FREEZE WARNING OF
THE SEASON FOR MIDDLE TENNESSEE.

$$

13

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Nov 7, 2:53 AM CST, 41 minutes earlier.

Area forecast discussion, Nov 7, 2:53 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
253 AM CST WED NOV 7 2007

.SHORT TERM...
LATEST ANALYSIS SHOWING SFC/LL HIGH PRESSURE AND A COOL DRY AIRMASS
SETTLED OVER THE REGION THIS MORNING. NORTHWEST FLOW CONTINUES AT
ML/ULS.

SFC/LL HIGH PRESSURE WILL MOVE SLOWLY EASTWARD THROUGH THE SHORT
TERM WHILE ML/UL BROAD TROUGHS REMAIN ACROSS THE EASTERN US. AIRMASS
WILL REMAIN GENERALLY DRY BUT POOLS OF WEAK-MODERATE MOISTURE
COMING DOWN IN NORTHWEST FLOW WILL BRING SOME PERIODIC CLOUDINESS
TO THE AREA. WHILE TEMPERATURES WILL SLOWLY REBOUND...FREEZING
CONDITIONS AGAIN SETTING UP TONIGHT AS MOST LOCATIONS SEE GOOD
RADIATIONAL AFFECTS. WILL UPGRADE TONIGHTS FREEZING WATCH TO WARNING.

AN UPPER IMPULSE AND A DEEP MOISTURE SOURCE WILL SKIRT THE AREA THURSDAY
NIGHT...FOLLOWED BY A SFC/LL FRONTAL BOUNDARY CROSSING THE MID-STATE
LATE FRIDAY. MORE FAVORABLE FEATURES WITH THIS SYSTEM LOOK TO PASS JUST
NORTH/EAST THUS WILL LEAVE POPS OUT AT THIS TIME.

.LONG TERM...
EASTERN US ML/UL TROUGH AXIS WORKS OUT INTO THE ATLANTIC EARLY SATURDAY
AS A UPPER RIDGE MOVES IN AND ACROSS THE REGION THROUGH MONDAY...KEEPING
THINGS DRY. WHILE A FEW SHOWERS MAY SNEAK INTO THE NORTHWEST LATE
MONDAY AFTERNOON...NEXT CHANCE OF SIGNIFICANT PCPN SETTING UP LATE
MONDAY NIGHT INTO TUESDAY NIGHT. DEEP MOISTURE WILL SPREAD ACROSS
THE CWA TUESDAY...FOLLOWED BY CLOSED ML/UL LOWS AND COLD FRONT
INTO EARLY WEDNESDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      53  32  59  40 /   0   0  10  10
CLARKSVILLE    52  31  58  39 /   0   0  10  10
CROSSVILLE     48  27  53  34 /   0   0  10  10
COLUMBIA       54  30  60  38 /   0   0  10  10
LAWRENCEBURG   55  29  60  37 /   0   0  10  10
WAVERLY        53  31  58  39 /   0   0  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 7 AM CST THIS MORNING FOR TNZ005>011-
022>034-056>066-075-077>080-093>095.

FREEZE WARNING FROM MIDNIGHT TONIGHT TO 7 AM CST THURSDAY FOR
TNZ005>011-022>034-056>066-075-077>080-093>095.

&&

07
Hazardous weather outlook, Nov 7, 2:55 AM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
255 AM CST WED NOV 7 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-081200-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
255 AM CST WED NOV 7 2007

...FREEZE WARNING IN EFFECT UNTIL 7 AM CST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...

   FREEZE WARNING

TEMPERATURES WILL AGAIN DROP TO OR BELOW FREEZING ACROSS MOST OF
THE MID-STATE TONIGHT.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

Nearby

Freeze Warnings in Tennessee, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.